Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 197, NWS Mobile, AL

June 10, 2022Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 5:05 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2022, 5:05 PM CDT (22:05 UTC)
Expired
Jun 10, 2022, 5:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baldwin County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:09 PM CDTTSTM WND GST 59Pensacola International, FLKPNS AT PENSACOLA INTERNATIONAL AIRPORT MEASURED A 59 MPH THUNDERSTORM WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WUUS54 KMOB 102205
SVRMOB
ALC003-FLC033-091-113-102245-
/O.NEW.KMOB.SV.W.0197.220610T2205Z-220610T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
505 PM CDT Fri Jun 10 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Baldwin County in southwestern Alabama...
  West central Okaloosa County in northwestern Florida...
  Central Santa Rosa County in northwestern Florida...
  South central Escambia County in northwestern Florida...

* Until 545 PM CDT.

* At 504 PM CDT, severe thunderstorms were located along a line
  extending from near Pace to 3 miles west of Perdido Beach, moving
  east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
  Gonzalez, Pace, Milton, Gulf Breeze, Orange Beach, Goulding,
  Bagdad, Lillian, Myrtle Grove, Oriole Beach, Perdido Beach,
  Pensacola Beach, Point Baker and Pea Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3072 8666 3025 8713 3029 8768 3073 8717
TIME...MOT...LOC 2204Z 277DEG 19KT 3063 8719 3034 8757 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
956 
WWUS54 KMOB 102221
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jun 10 2022

ALC003-FLC033-091-113-102245-
/O.CON.KMOB.SV.W.0197.000000T0000Z-220610T2245Z/
Baldwin AL-Okaloosa FL-Santa Rosa FL-Escambia FL-
521 PM CDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN BALDWIN...WEST CENTRAL OKALOOSA...CENTRAL SANTA ROSA
AND SOUTH CENTRAL ESCAMBIA COUNTIES...

At 520 PM CDT, severe thunderstorms were located along a line
extending from Pea Ridge to Perdido Beach, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 509 PM a wind gust to 59 mph was 
         reported at the Pensacola airport.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Gulf Breeze, Orange Beach, Goulding, Bagdad,
Lillian, Myrtle Grove, Oriole Beach, Perdido Beach, Pensacola Beach,
Point Baker and Pea Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3072 8666 3025 8713 3029 8768 3073 8717
TIME...MOT...LOC 2220Z 277DEG 19KT 3062 8710 3033 8748 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MM
089 
WWUS54 KMOB 102242
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
542 PM CDT Fri Jun 10 2022

ALC003-FLC033-091-113-102251-
/O.EXP.KMOB.SV.W.0197.000000T0000Z-220610T2245Z/
Baldwin AL-Okaloosa FL-Santa Rosa FL-Escambia FL-
542 PM CDT Fri Jun 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN...WEST
CENTRAL OKALOOSA...CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES WILL EXPIRE AT 545 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and northwestern Florida.

Remember, a Severe Thunderstorm Warning still remains in effect for 
southeastern Santa Rosa County and northwestern Okaloosa County 
until 630 PM CDT.

LAT...LON 3072 8666 3025 8713 3029 8768 3073 8717
TIME...MOT...LOC 2241Z 269DEG 30KT 3067 8681 3038 8719 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:10 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 10, 4:10 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
410 PM CDT Fri Jun 10 2022

.NEAR TERM UPDATE /Now Through Tonight/...An outflow boundary and
associated strong to severe convection continues to move east and
southeast across the area. The best focus has been across inland
SE MS/SW AL where there have been several reports of downed trees
and power lines. The severe threat has ended for SE MS and parts
of SW AL and we will be clearing counties from the watch here
soon. A chance for strong to severe winds continues along and just
ahead of the outflow boundary. Even with little thunderstorm
activity, wind gusts of 40-45 mph are likely. Any sustained
updrafts will help to support the potential for severe wind gusts.
Convective coverage will likely remain more isolated to scattered
along coastal areas where west winds ahead of the outflow is
limiting low level convergence. Plus, convective cumulus has
struggled to develop most of the day. The storms will also likely
weaken further east into south central AL where instability is
lower, but strong storms are still possible.

The severe threat should come to an end by 8pm at the very latest,
but likely sooner for many areas. Rain chances will decrease
markedly for inland areas late tonight into the overnight hours. The
biggest uncertainty is rain chances closer to the coast. Some hi-res
guidance suggests a boundary will be left draped across the southern
third of the area, which may help to spark additional isolated to
scattered storms late this evening into the overnight closer to the
coast. Maintained a chance of thunderstorms for those areas given
this possibility. 34/JFB

&&

.SHORT TERM /Saturday Through Monday night/...A mean upper level
trough over the Southeast meanders east as upper level high pressure
centered over the NM/Mex border meanders east over the Southern
Plains to over the Southeast and builds. A weakly organized surface
ridge over the southern Gulf of Mexico shifts north to over the
northern Gulf and becomes better organized. This keeps the forecast
area and nearby in south to southwesterly flow. A post system drying
(with precipitable h20 values dropping to around 1.5" or a bit lower
Saturday ) moistens Sunday into Monday, with precipitable h20 values
rising back to around 2". Biggest question in the Short Term is will
this be enough moisture and instability to over ride increasing
upper subsidence. Daytime temperatures increase to above seasonal
norms into the coming week, from around 90 Saturday(mid 80s along
the coast) to the lower to mid 90s Monday (with upper 80s along the
coast. Model sounding indicate that these hot temperatures and moist
airmass may be enough for convection to form, mainly over eastern
portions of the forecast area. Add in a weak upper level shortwave
embedded in the ridge over the Southeast, a slight chance to low
chance of afternoon thunderstorms Sunday and Monday. Saturday, with
the first upper shortwave still near the area along with
significantly less upper subsidence, is expected to see a chance to
good chance of showers and thunderstorms.

As with any thunderstorms this time of the year, the hot
temperatures create afternoon MLCapes rising into the 2500-3000J/kg,
enough for strong to severe storms to form. Wind shear is below
what one would want for organized convection (Bulk Shear less than
20kts), though. DCapes rise to around 900J/kg. All in all, damaging
downburst winds in pulse severe storms are the primary threat, with
hail possible in the stronger updrafts.

Not to forget, low temperatures for the Short Term are expected to
be a bit above seasonal norms, bottoming out in the low to mid 70s
inland, mid to upper 70s along the coast. Daytime Heat Indices are
expected to top out in the 100-105F range Sunday and Monday.

With the more organized onshore flow this weekend into the coming
week, when combined with an increasing tidal cycle, am expecting
moderate risk of Rip Risk to last through the weekend into the
coming week.
/16

&&

.EXTENDED TERM /Tuesday Through Friday/...A active upper pattern
over the northern half of the Conus will flatten the ridge over the
northern half of the Conus, whilst shifting the southern end west.
Upper subsidence decreases, and with a soupy airmass remaining in
place, rain chances will see a bit of an uptick through the
Extended. Temperatures remain above seasonal norms through the
Extended, with Heat Indices continuing to top out in the 100-105F
range.
/16

&&

.MARINE...An outflow boundary moving toward the coast late this
afternoon into early this evening could bring some strong, gusty
west winds across the nearshore waters and bays along with the
potential for thunderstorms. A chance of storms will persist into
the overnight hours. Some of the storms could produce waterspouts.

High pressure building over the western Atlantic into the
eastern Gulf will result in a persistent southwest wind across the
marine area through the middle of next week. Winds will be moderate
to strong at times with wave heights this weekend in the 2 to 4 foot
range over the open Gulf waters, diminishing slightly early next
week. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  89  72  91  74  91  74  93 /  40  40  20  20  10  20   0  10
Pensacola   76  87  75  88  77  89  77  91 /  40  20  30  30  10  20   0  20
Destin      76  86  76  85  77  87  77  90 /  40  30  30  50  10  20   0  20
Evergreen   68  91  70  91  72  93  69  93 /  40  40  30  40  10  20  10  20
Waynesboro  68  91  71  93  73  96  72  95 /  20  40  20  20   0  10   0  10
Camden      68  91  70  92  73  94  72  95 /  20  40  30  20  10  20  10  20
Crestview   71  90  72  89  73  91  71  93 /  40  40  20  50  10  30  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 10, 4:27 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
427 PM CDT Fri Jun 10 2022

ALZ055>060-261>266-FLZ201>204-102230-
Monroe AL-Conecuh AL-Covington AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Butler AL-
Escambia AL-Crenshaw AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
427 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of southern Butler,
south central Monroe, central Mobile, Baldwin, southwestern Crenshaw,
Escambia, Conecuh, northwestern Covington, Santa Rosa and Escambia
Counties through 530 PM CDT...

At 427 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northwest of
I65 And US 84 to 8 miles southeast of Bay Minette to 3 miles
southwest of Grand Bay. Movement was south at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Saraland, Gonzalez, Bay Minette, Atmore, Foley, Pace, Milton,
Theodore and Chickasaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3033 8813 3025 8808 3023 8829 3036 8819
      3047 8840 3114 8786 3169 8703 3171 8631
      3039 8710 3040 8703 3038 8704 3022 8801
      3023 8799 3030 8773 3075 8804 3055 8808
      3022 8802
TIME...MOT...LOC 2127Z 352DEG 31KT 3146 8707 3083 8764 3043 8837

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Jun 10, 4:28 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     MILLRY                  31.63N 88.31W
06/10/2022                   WASHINGTON         AL   EMERGENCY MNGR

            DOWNED TREES AND POWER LINES REPORTED IN
            MILLRY. TIME ESTIMATED BY RADAR.

&&

JFB
Local storm report, Jun 10, 4:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
432 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     WINN                    31.65N 87.92W
06/10/2022                   CLARKE             AL   PUBLIC

            EM REPORTS TREES AND POWERLINES DOWN ON
            BETHLEHEM ROAD AT WINN ROAD.

&&
Special weather statement, Jun 10, 4:36 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT Fri Jun 10 2022

ALZ054>058-102230-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
436 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Butler, northeastern
Monroe, central Crenshaw, southeastern Wilcox and north central
Conecuh Counties through 530 PM CDT...

At 436 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northeast of
Beatrice to 12 miles south of Pine Apple to 8 miles north of
Evergreen to near I65 And US 84 to 5 miles east of Repton. Movement
was east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville, Luverne, Georgiana, Rutledge, Beatrice, Pine Apple and
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Alabama.

&&

LAT...LON 3164 8726 3197 8726 3196 8626 3163 8626
TIME...MOT...LOC 2136Z 270DEG 27KT 3178 8715 3169 8699 3156 8698 3145
8700 3139 8715

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Jun 10, 4:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
439 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     3 SSE CLARA             31.54N 88.68W
06/10/2022                   WAYNE              MS   EMERGENCY MNGR

            TREES DOWN ON FRANK CLARK RD. TIME ESTIMATED
            BY RADAR.

&&

JFB
Local storm report, Jun 10, 4:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     3 ENE WHATELY           31.66N 87.66W
06/10/2022                   CLARKE             AL   EMERGENCY MNGR

            EM REPORTS A TREE DOWN ON OLD LINE ROAD NEAR
            AMITYVILLE ROAD.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:27 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa63 min
Jun 10, 4:48 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa42 min
Jun 10, 5:36 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa54 min
Jun 10, 1:31 AM CDTSpecial Marine WarningMOB119 min
Jun 10, 3:24 AM CDTSpecial Marine WarningMOB2 hr
Jun 10, 5:23 AM CDTSpecial Marine WarningMOB82 min
Jun 10, 12:53 PM CDTSpecial Marine WarningMOB67 min
Jun 10, 1:12 PM CDTSpecial Weather StatementMOBWashington48 min
Jun 10, 2:25 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington65 min
Jun 10, 2:47 PM CDTSpecial Weather StatementMOBConecuh, Escambia43 min
Jun 10, 3:12 PM CDTSpecial Weather StatementMOBMobile48 min
Jun 10, 3:17 PM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Washington43 min
Jun 10, 3:25 PM CDTSpecial Weather StatementMOBBaldwin65 min
Jun 10, 3:30 PM CDTAreal Flood AdvisoryMOBClarke, Monroe, Washington3 hr
Jun 10, 3:41 PM CDTSpecial Marine WarningMOB2 hr
Jun 10, 3:44 PM CDTSpecial Weather StatementMOBBaldwin, Mobile61 min
Jun 10, 3:56 PM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe, Wilcox38 min
Jun 10, 4:30 PM CDTSpecial Marine WarningMOB2 hr
Jun 10, 4:36 PM CDTSpecial Weather StatementMOBButler, Crenshaw54 min
Jun 10, 5:18 PM CDTSpecial Weather StatementMOBButler, Crenshaw42 min
Jun 10, 5:27 PM CDTSpecial Marine WarningMOB97 min
Jun 10, 5:53 PM CDTSpecial Marine WarningMOB97 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.